MAUDE Adverse Event Report: SYNTHES MONUMENT T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS

SYNTHES MONUMENT T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS
Catalog Number 03.632.074
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Part #: 03.632.074, lot#: 6457244 (non-sterile) - t-handle t25 stardrive shaft f/matrix - long.Quantity (b)(4).Incoming inspection meet specification.Universal punch certificate of compliance & certificate of test meets specification.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: supplier: (b)(4), packaged by: (b)(4).Manufacturing date: 29-apr-2011.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It is reported during routine inspection of devices, the tips of three (3) matrix screwdriver shafts were found to be stripped.No patient or surgical involvement.This report is for one (1) matrix stardrive shaft.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the returned instruments were evaluated at customer quality and the complaint condition was able to be confirmed for all parts but 03.632.074 lot 7901816.The unconfirmed screwdriver was returned in good condition with no damage to the tip.The tips of the remaining screwdrivers were stripped as the blades were dented in and pushed proximally.Although the definitive root cause could not be determined with the provided information, it is likely that excessive force over the course of the devices¿ life contributed to the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection, device history record (dhr) review, and drawing review were performed as part of this investigation.This complaint is confirmed.Replication of the complaint is not applicable for the complaint conditions.Per the technique guide, the t-handle t25 stardrive screwdrivers are one of ten t25 driver shafts intended to be utilized for screw insertion in the matrix system.Of the ten t25 drivers available in the system, only four are intended for final tightening (03.632.002, 03.632.072, 03.632.400 and 03.632.401) with the use of a 10nm torque limiting ratchet handle (03.620.061) and a countertorque (03.632.049).The matrix deformity and degenerative technique guides state to always use the torque limiting handle (03.620.061) to reduce risk of damage to the t25 screwdriver shaft.The technique addition also cautions to never use a fixed or ratcheting t-handle screwdriver to remove locking caps.If the torque limiting attachment is not used when using any of the stardrive shaft options, breakage of the driver may occur and could potentially harm the patient.The relevant product drawings were reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.The design is adequate for its intended use when used and maintained as recommended, it did not contribute to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6537560
Report Number1719045-2017-10379
Device Sequence Number74908
Product Code HXX
UDI-Device Identifier10705034719184
UDI-Public(01)10705034719184(10)6457244
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.074
Device Lot Number6457244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1